Initial Eligard Reaction

I had my first eligard shot a couple of hours ago. I'm glad my wife was driving. I thought I was going to be sick. I felt nausea, and broke out in a sweat. I'm home now and feeling better but still unsteady on my feet and I feel a little dizzy just using the computer. I am 66. Can someone tell me that things get better with this drug? Anyone else react this way?

11 Replies

  • I felt the same way after my first two injections. You just need to apply ice to the injection site and lay down. It will feel better.

  • Yes, I am feeling better today, thanks.

  • I had my last Eligard shot on August 22, they took me off of Tamsulosin HCL 0.4 MG 3 months ago because the combination of the 2 was causing dizziness, headaches, chest aches, stomach aches, and my legs felt like lead, very unstable. I'm still unstable and get very tired easily, take about 3 naps a day or whenever I need to. My main concern now is how long does it take for the effect of these meds take before they leave ones system. By the way my sex life went into hibernation because of these drugs, maybe get my man-hood back by Christmas, other then that I'm picture of health, work out every other day for 3 hours, I'm 76. Been taking Eligard for over a year.

  • Recovery is a very individual thing. It is possible that you might not recover, but most men do recover. The older you are the more likely the recovery will taks a little longer.


  • Hi

    Just want to check and make sure you are taking casodex for the first 30 days if this is your first time or restarting hormone therapy. When first given Eligard or Lupron can cause a testosterone flair. The casodex offsets this flair.

    Who knows what happens to us when we start playing biochemistry games with our bodies. Hopefully you will feel better soon.

  • Yes, I was aware of this phenomenon. I requested a casodex prescription before the eligard shot and took casodex for 2 1/2 weeks. Not the month recommended but better than nothing. Wondering if I should continue with the casodex now that I've received the eligard (6 month) shot.

  • I am not a medical expert.

    Some believe that continuing with the casodex is a good idea it is commonly referred to as ADT 2. Others also add Avodart as well for a triple blockade or ADT 3. There is no clear evidence that ADT 2 or 3 is more effective, however advocates strongly believe that it is better than Lupron or Eligard monotherapy.

    For people on monotherapy once Lupron or Eligard begins to fail most oncologists add casodex in an attempt to extend first line hormonal therapy.

    Some men are able to take vacations from ADT and during this off period take Avodart. One thing to note is that while taking Avodart it is generally considered necessary to double any psa results due to the way Avodart works in you body.

    I have never been on ADT 3 or taken Avodart so this is only what I have heard from my doctor or read about.

    I used casodex when I restarted Lupron or Eligard. My oncologist added casodex when I began to fail Lupron (Eligard). In my case it did not help.

    I am only a patient sharing my experiences.

    Good luck with the ADT

    Bill Manning

  • Hi

    Had my 3rd treatment 17 July '16. My sides have been the hot flashes, intense at times and increase fat around my stomach. The doctors tell me I have osteopinia (brittle bones). The Eligar and my previous 41 IMRT radiation treatment are responsible for this condition. The Eligar has reduced my psa from 37.7 to undetectable and has kept the prostate cancer in my spine and lymph nodes from spreading. The side affects are a small price to pay for the benefits of Eligar. Best of all- you can continue living life on your terms!!

  • WSOPEDDIE: I just went on RXlist for side effects of Eligard. I certainly have not experienced unsteadiness, dizzy on my Lupron over the years. Is it unique to Eligard? I don't know, but the writeup:

    suggests you call your doctor if these or others occur. I suggest you take a look at that site or the vendor's patient guidance.


  • Thanks Herb. I am over that initial scary reaction and doing OK but I just screwed up my daily sudoku puzzle so brain fog may be descending. I haven't had a 'hot flash' yet. Instead, I had what I'll call a 'cold flash'. I woke up shivering and the room temp was at least 76 degrees. That feeling passed. I think my initial reaction dropped my blood pressure. Seems a lot better now and I will head to the gym soon. I will make an appointment with my doctor (not urologist) -- there are things that need to be monitored with eligard -- anemia and blood sugar (risk of diabetes). Might also discuss strategy to counter bone loss. Good luck on your journey.

  • WSOPeddie: To be fair, you probably could run into any of these side effects with any of the LHRH or related shots--1 mo-12mo. I'm glad you mentioned the bone density issue; it tends to get overlooked. But anytime we're on these drugs, we need to watch the bone density. On the other hand, don't let the docs rush you into bisphosphonates ...even Zometa type. They have their own problems. EVERYTHING DOES!!!


You may also like...